1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Nervous Of Basal Change

Discussion in 'Type 1 Diabetes' started by Lynz84, Jul 12, 2018.

  1. Lynz84

    Lynz84 Type 1 · Well-Known Member

    Messages:
    333
    Likes Received:
    278
    Trophy Points:
    83
    Hi guys. I am changing from toujeo to levemir tonight and im so nervous in case it all goes badly wrong with hypos and hypers. Im doing the split dose for the first time so have no idea what to expect. Any words of wisdom or calmness?
     
  2. therower

    therower Type 1 · Well-Known Member

    Messages:
    3,913
    Likes Received:
    4,888
    Trophy Points:
    198
    @Lynz84 . Can't comment on your basal on account I'm a lantus user.
    Saying that though, prior to a DAFNE course I was asked/ instructed to split my doses.
    It was a godsend. It provided a far greater degree of control especially through the night. Definitely made things a lot easier for me.
    Sorry can't help more.
    Good luck and you will be okay. A bit more checking at first but you will figure it out in no time:)
     
    • Agree Agree x 1
  3. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    7,668
    Likes Received:
    5,256
    Trophy Points:
    198
    You'll be fine!
    And if nervous, set an alarm to test extra through the night. Remember, it's a slow acting basal insulin, you won't drop like a brick!
     
    • Agree Agree x 1
  4. Lynz84

    Lynz84 Type 1 · Well-Known Member

    Messages:
    333
    Likes Received:
    278
    Trophy Points:
    83
    Thank you so much!
     
  5. Lynz84

    Lynz84 Type 1 · Well-Known Member

    Messages:
    333
    Likes Received:
    278
    Trophy Points:
    83
    Oh thank you Antje77! I think thats what im wary of! I will def do extra testing. Thank you x
     
    • Winner Winner x 1
  6. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    7,668
    Likes Received:
    5,256
    Trophy Points:
    198
    Let us know how you get on!
     
  7. therower

    therower Type 1 · Well-Known Member

    Messages:
    3,913
    Likes Received:
    4,888
    Trophy Points:
    198
    @Lynz84 . I truly believe that one of the greatest weapons T1 diabetes possesses is " seeds of doubt ".
    It's totally understandable to feel nervous or even scared. It gets us all that way at times.
    Be positive, it's the best way to deal with the doubts. You're a T1 diabetic so it stands to reason that you're a winner.;)
     
    • Like Like x 1
  8. Lynz84

    Lynz84 Type 1 · Well-Known Member

    Messages:
    333
    Likes Received:
    278
    Trophy Points:
    83
    I wil indeed thank you
     
    • Like Like x 1
  9. Lynz84

    Lynz84 Type 1 · Well-Known Member

    Messages:
    333
    Likes Received:
    278
    Trophy Points:
    83
    Lol well I will certainly try to view it more positively!!
     
    • Like Like x 1
  10. Gloucestergirl

    Gloucestergirl Type 2 · Well-Known Member

    Messages:
    75
    Likes Received:
    39
    Trophy Points:
    58
    I have been on Lantus and Novorapid for many years and several months ago I decided I would try splitting the Lantus because it was wearing off too early in the evening. I had always been injecting at bedtime as recommended by the diabetes nurse. It's a lot better now as I don't get the high readings before bed that I was getting before. The biggest single dose I was giving myself was 24 units but other things have helped reduce my sugar levels so I am now down to 8 units of Lantus in the morning and 7 units at night = 15units in total. Another thing that has helped is that I started a low carb diet around the middle of May and have very good sugar levels now, even though when I told my diabetes nurse what I had done I could hear the sharp intake of breath as she was concerned that I had taken it upon myself to do that and not consult a professional. When I had seen her in April she told me to have sugar levels of 7-9 before meals and not less than 10 before bed but since cutting down on the carbs I have had much lower levels and have had no problems. She was not too concerned that I could be 15 before meals and even as high as 22 before bed and told me not to do a correction dose to reduce the 22 in case I went hypo in the night! I have had to adjust my Novorapid from 5 units at every meal to 2 or sometimes 3 units if needed. For many years I was told to not be too concerned if my sugar levels were high as they were more concerned about the lows and knowing that I now have damage to my eyes caused by high sugar levels I'm afraid I have lost faith in the diabetes professionals who still insist that higher sugar levels are better than lows. If splitting or adjusting doses of different insulins gives better control then anyone who wants to should try it and keep testing to see what effect it has on sugar levels and they may be surprised what a difference it makes
     
  11. Alison54321

    Alison54321 Type 1 · Well-Known Member

    Messages:
    1,224
    Likes Received:
    1,818
    Trophy Points:
    198
    I switched from Lantus to Levemir recently, and get less night time hypos. Actually, I don't get less night time hypos, I don't really get any.

    Only thing I wonder about is that because Toujeo lasts for longer in the body, will you have any still circulating, but presumably the doctor talked about that before you switched.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook